I need help please. My doctors had me on Levaquin for 4 years straight. I believe it's destroyed most of my immune system. Since being off Levaquin for the past few months, I have had chronic bronchitis and pneumonia since. My muscles and body is in agony. I now have to use oxygen all the time, day and night. The recovery times from surgeries are greatly extended now. I'm having another back surgery in a few weeks.
How are you? Levaquin or levofloxacin is usually indicated to fight bacteria in the body. Side effects usually resolve after the medicine has been discontinued. If the symptoms you mentioned persist after stopping the medicine, it is best that you discuss this with your doctor for proper evaluation. Factors such as your medical condition, medical history, symptoms present and over-all health are important considerations. Take care and do keep us posted.
Thanks for the response. I was originally put on Levaquin after a foot surgery went bad. The incision was bleeding under the cast in recovery room but all they did was add more cast material. Same thing three days later in the doctors office. By the time the cast came off, the tissue maserrated. It took five months to heal up. Then he kept me on it for the next surgery. Then bronchitis/surgery in a vicious cycle for 4 years. Finally, my new doctor stopped it. I've had chronic bronchitis/pneumonia since.
I've had to have several surgeries during those four years and three more since going off Levaquin. Since going off, the need for oxygen support has increased to 24/7.
I have another lumbar fusion scheduled for May 21st. I am type 2 diabetic. Had gastric bypass years ago to help control the diabetis so there are several malabsorption issues. The Phen-Fen did damage to my heart as well. I'm in my early 50's and care for my two autistic adult sons. I've been disabled since 1984.
I think the Levaquin extended use has destroyed/compromised my immune system.
So sorry to hear about your condition. In 2011 after taking 5 Levaquin pills I suffered serious health issues. 5 days into the medicine, my whole body start to burn, had tendonitis in my shoulder, tight achilles tendons. My condition didn't improve things kept getting worse even after I stopped taking the pills as instructed. Lots of muscular, joint pain for nearly 10 months. My ligaments in my feet are so damaged. I have posterior tibial tendonitis. dry eyes, some dry mouth, rinign in left ear. I was a healthy 26 year old when I took the medicine. Actually I was exercising w/ a personal trainer the day I started the medicine. Life has never been the same. Please google Levaquin and you will see there are thousands of others just like you. Most doctors will refuse to even acknowledge the issue. There have now been 65000 complaints to the FDA on cipro and levaquin.
These drugs are awful. i had been given Cipro. I did find that taking 3 mg of boron a day (purchased at a health food store) inactivates the fluoride and got rid of the joint pain and burning in about a week. However to this day 4 years later the tightness in my leg remains. I worked with a trainer and my muscles are fine now. These drugs should be avoided at all cost!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.